EconPapers    
Economics at your fingertips  
 

On the Range of the Risk-Free Interest Rate in Incomplete Markets

Chiaki Hara () and Atsushi Kajii

No 577, KIER Working Papers from Kyoto University, Institute of Economic Research

Abstract: In a model of a two-period exchange economy under uncertainty, we find both upper and lower bounds for the risk free interest rate when the agents' utility functions exhibit constant absolute risk aversion. These bounds are independent of the degree of market incompleteness, and so in particular these results show to what extent market incompleteness can explain the risk-free rate puzzle in this class of general equilibrium models with heterogeneous agents. A general method of finding these bounds without the assumption of constant absolute risk aversion is also presented.

Keywords: The risk-free rate puzzle; constant absolute risk aversion; incomplete markets; general equilibrium. (search for similar items in EconPapers)
JEL-codes: D52 D91 E21 E44 G12 (search for similar items in EconPapers)
Pages: 23 pages
Date: 2003-11
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.kier.kyoto-u.ac.jp/DP/DP577.pdf (application/pdf)

Related works:
Working Paper: On the Range of the Risk-Free Interest Rate in Incomplete Markets (2003) Downloads
Working Paper: On the Range of the Risk-Free Interest Rate in Incomplete Markets (2000) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kyo:wpaper:577

Access Statistics for this paper

More papers in KIER Working Papers from Kyoto University, Institute of Economic Research Contact information at EDIRC.
Bibliographic data for series maintained by Makoto Watanabe ().

 
Page updated 2025-03-30
Handle: RePEc:kyo:wpaper:577